Sunday, September 06, 2009

Check the side effects!!!

So I went to a new doctor about two weeks ago and she mentioned that taking birth control might help my migraines. It is a progesterone birth control so I can take it and not have to worry about blood clots from my factor 5 leiden. Great!
Well, I started taking it on a Thursday. By Saturday I was exhausted. We went out to lunch on Saturday and I couldn't even stay awake at the table. I thought I might be coming down with something and thought I would just try to sleep it off.
On Monday, I was still very tired and my stomach started to really hurt but the pain was very low. So on Tuesday, we called the Microsoft nurse line and they sent a doctor to our house. I was kind of freaking out at this point. He said if I got any worse, I needed to call back.
On Wednesday, things definitely started to get worse and I was throwing up. So I called and we went into the ER. I had a bunch of test that I would love to forget ever happened and nothing showed up. I wasn't getting better either.
The ER doctor called on Friday and said that some other tests had also come back normal and I should come back to the ER because they would run more tests and could get the results immediately. *Throughout all this, I wasn't given any antibiotics or stuff like that because they said that if I had something in my intestines, that type of medication could make it considerably worse. :(
I really hate the ER so I decided to try to figure out what was going on. I thought about what I'd eaten in the last week, was I near anyone sick and what else could be going on. The medicine came to mind so I thought I would look it up.
Well sure enough, there is a rare side effect of abdominal pain and unusual tiredness. S.O.B.!
Lesson learned. Read up on any new medication you get, as much as you can BEFORE you start taking it. I have had a miserable last week and this stupid medicine wasn't worth all this. I have stopped taking it and hopefully it will get out of my system soon. I am 99.9% sure this is what was giving me problems and that I should be feeling great again soon.

1 comment:

Sparkle said...

I'm so sorry Rachel! I'm glad you figured it out though. Feel better soon!